MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LS12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure a patient experienced reflux, dysphagia and odynophagia symptoms leading to endoscopic visualization of two linx device beads within the esophageal lumen in (b)(6) 2016.The linx device was used as part of the anti-reflux procedure.-anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2012.-esophagogastroduodenoscopy (egd) performed in (b)(6) 2016 due to reflux, dysphagia, and odynophagia showed two linx device beads in the esophageal lumen.-uneventful endoscopic explant of 3 linx device beads on (b)(6) 2016 after patient secured health insurance.The physician plans to laparoscopically remove the remainder of the device in 3-4 months.-patient in satisfactory condition after explant.
 
Additional Manufacturer Narrative
Updated narrative includes: -the physician laparoscopically removed the remaining 9 beads on (b)(6) 2016 and reported that "all went well," during the explant.-on (b)(6) 2016 the patient was reported as doing well with "no problems" after device explant.Updated narrative includes: -24 hours after removal of the remaining 9 linx device beads the patient underwent a barium swallow in which the patient's ugi "looked fine;" the patient was then discharged.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure a patient experienced reflux, dysphagia and odynophagia symptoms leading to endoscopic visualization of two linx device beads within the esophageal lumen in (b)(6) 2016.The linx device was used as part of the anti-reflux procedure.-anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2012.-esophagogastroduodenoscopy (egd) performed in (b)(6) 2016 due to reflux, dysphagia, and odynophagia showed two linx device beads in the esophageal lumen.-uneventful endoscopic explant of 3 linx device beads on (b)(6) 2016 after patient secured health insurance.-the physician removed the remaining 9 beads on (b)(6) 2016 and reported that "all went well," during the explant.-on (b)(6) 2016 the patient was reported as doing well with "no problems" after device explant.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced reflux, dysphagia and odynophagia symptoms leading to endoscopic visualization of two linx device beads within the esophageal lumen in (b)(6) 2016.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2012.The patient began experiencing painful swallowing and trouble swallowing in (b)(6) 2016.It was reported that the patient's food needed to be pureed, and that they lost weight.Esophagogastroduodenoscopy (egd) performed in (b)(6) 2016 due to reflux, dysphagia, and odynophagia showed two linx device beads in the esophageal lumen.Uneventful endoscopic explant of 3 linx device beads on (b)(6) 2016 after patient secured health insurance.The physician removed the remaining 9 beads on (b)(6) 2016 and reported that "all went well," during the explant.On (b)(6)2016 the patient was reported as doing well with "no problems" after device explant.On (b)(6)2018, it was reported that the patient continued to have dysphagia and odynophagia after device removal and has been unable to work.
 
Additional Manufacturer Narrative
Updated event to include start of symptoms and continued patient status.Updated report date.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6073434
Report Number3008766073-2016-00078
Device Sequence Number10978627
Product Code LEI
UDI-Device Identifier00855106005011
UDI-Public00855106005011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/10/2016
Device Model NumberLS12
Device Lot Number3457
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2016
Supplement Date Received by ManufacturerNot provided
10/29/2018
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date12/21/2016
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age34 YR